Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 22, NWS Key West, FL

June 9, 2011

NWS Key West, FL issued this small craft advisory at Jun 9, 2011, 3:09 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2011, 3:09 PM EDT (19:09 UTC)
Expired
Jun 10, 2011, 4:13 AM EDT
In force
13 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

374 
WHUS72 KKEY 091909
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
309 PM EDT THU JUN 9 2011

GMZ031-052>054-072>075-100230-
/O.NEW.KKEY.SC.Y.0022.110609T1909Z-110610T0300Z/
FLORIDA BAY-OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
309 PM EDT THU JUN 9 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE COASTAL WATERS OF FLORIDA BAY...HAWK CHANNEL...AND
THE STRAITS OF FLORIDA FROM OCEAN REEF THROUGH DRY TORTUGAS.

* WINDS AND WAVES: FRESH TO OCCASIONALLY STRONG EAST BREEZES ARE
  EXPECTED LATE THIS AFTERNOON AND THIS EVENING...WITH SEAS BEYOND
  THE REEF IN THE 5 TO 7 FEET RANGE...POSSIBLY A FOOT OR TWO HIGHER
  IN THE GULF STREAM. SEAS INSIDE THE REEF WILL AVERAGE 2 TO 4 FEET.
  FLORIDA BAY AND NEARSHORE WATERS WILL BE ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE
WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS.
&&

$$

KASPER
2 follow-up statements
357 
WHUS72 KKEY 100219
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1019 PM EDT THU JUN 9 2011

GMZ031-052>054-072>075-100900-
/O.EXT.KKEY.SC.Y.0022.000000T0000Z-110610T0900Z/
FLORIDA BAY-OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1019 PM EDT THU JUN 9 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF
FLORIDA BAY...HAWK CHANNEL...AND THE STRAITS OF FLORIDA FROM OCEAN
REEF THROUGH DRY TORTUGAS.

* WINDS AND WAVES: FRESH TO OCCASIONALLY STRONG EAST BREEZES ARE
  EXPECTED AT LEAST THROUGH THE EARLY MORNING HOURS...WITH SEAS BEYOND
  THE REEF IN THE 5 TO 7 FEET RANGE...POSSIBLY A FOOT OR TWO HIGHER
  IN THE GULF STREAM. SEAS INSIDE THE REEF WILL AVERAGE 2 TO 4 FEET.
  FLORIDA BAY AND NEARSHORE WATERS WILL BE ROUGH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS. 
&&

$$
635 
WHUS72 KKEY 100813
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
413 AM EDT FRI JUN 10 2011

GMZ031-052>054-072>075-100915-
/O.CAN.KKEY.SC.Y.0022.000000T0000Z-110610T0900Z/
FLORIDA BAY-OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
413 AM EDT FRI JUN 10 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WITH WINDS DECREASING SLIGHTLY TO 15 TO 20 KNOTS ACROSS THE FLORIDA
STRAITS AND FLORIDA BAY...THE SMALL CRAFT ADVISORY HAS BEEN
CANCELLED. HOWEVER...A SMALL CRAFT SHOULD EXERCISE CAUTION ON THESE
WATERS FOR NORTHEAST TO EAST WINDS OF 15 TO 20 KNOTS WITH OCCASIONAL
HIGHER GUSTS. 

$$

APA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jun 9, 10:39 AM EDT, 4 hours 30 minutes earlier.

Area forecast discussion, Jun 9, 10:39 AM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
1039 AM EDT THU JUN 9 2011

.DISCUSSION...
MORNING SATELLITE IMAGES FROM THE GOES-13 VISIBLE CHANNEL SHOW
THICKENING CIRROSTRATUS...ALTOSTRATUS...AND ALTOCUMULUS CLOUD DECKS
ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. KEY WEST DOPPLER
RADAR SCANS INDICATE THAT SOME OF THESE DECKS ARE PRECIPITATING WITH
PATCHY LIGHT RAIN EVIDENT MAINLY WEST AND SOUTH OF A LINE FROM THE
SEVEN MILE BRIDGE TO DRY TORTUGAS NATIONAL PARK. THE KEY WEST MORNING
RAWINSONDE OBSERVATION REVEALS A NEARLY SATURATED LAYER BETWEEN 15000
AND 20000 FEET ABOVE GROUND WITH OVERALL COOLING AND MOISTENING OF
THE TROPOSPHERIC COLUMN. THESE CHANGES ARE EVIDENCE OF SUSTAINED
SYNOPTIC-SCALE LIFT IN THE MID/UPPER TROPOSPHERE FORCED BY A TROUGH
OVER THE EASTERN GULF OF MEXICO AND AN ASSOCIATED JET STREAK. LOCAL
LOWER-TROPOSPHERIC KINEMATIC AND THERMODYNAMIC PROPERTIES ARE STILL
GOVERNED LARGELY BY AN ANTICYCLONE CENTERED OVER THE SOUTHEASTERN
UNITED STATES AND BELOW-NORMAL GEOPOTENTIAL HEIGHTS/MSL PRESSURES
OVER THE WESTERN CARIBBEAN BASIN. NUMERICAL MODEL ANALYSES FROM 0600
UTC INITIALIZE A WEAK TROUGH/CONVERGENCE ZONE FROM THE NORTHWESTERN
CARIBBEAN SEA TO THE SOUTHERN BAHAMAS WITH SEVERAL CYCLONIC VORTICES
OF VARYING SCALES EMBEDDED WITHIN. 24-HOUR ANIMATIONS OF TOTAL
PRECIPITABLE WATER FROM THE UNIVERSITY OF WISCONSIN MIMIC-TPW PRODUCT
SHOW A NORTHWARD MIGRATION OF THE DEEP LAYER MOISTURE WHICH HAS BEEN
RESIDENT OVER THE CARIBBEAN FOR MUCH OF THE LAST COUPLE OF WEEKS.
MEANWHILE...THE LOCAL LOWER TROPOSPHERE IS STILL QUITE DRY...AS
EVIDENCED BY THE KEY WEST MORNING SOUNDING AND A 12C 700MB DEWPOINT
DEPRESSION. INDEED...VERY FEW CONVECTIVE CELLS ARE EVIDENT OVER THE
SERVICE AREA AT PRESENT...ALTHOUGH A CUMULUS CLOUD LINE IS IDENTIFIED
FROM NORTH OF THE MIDDLE KEYS EXTENDING WESTWARD TO NEAR PULASKI
SHOAL WHERE A FEW MODERATE RAIN SHOWERS HAVE RECENTLY BROKEN OUT.

FORECASTS FOR THIS AFTERNOON ARE STILL ON TRACK. THE CHANCE OF
MEASURABLE RAIN WILL REMAIN SLIGHT AT BEST AS LONG AS THE LOW LEVELS
REMAIN DRY. WE MAY BE LOOKING AT A WETTER PERIOD TONIGHT...ESPECIALLY
LATE...OWING TO THE ARRIVAL OF RICHER LOW-LEVEL MOISTURE AND
POTENTIAL ASCENT THROUGH A DEEPER LAYER. THEREFORE...RAIN CHANCES MAY
HAVE TO BE ADJUSTED UPWARD FOR TONIGHT AND/OR FRIDAY. HOWEVER...WE
WILL EVALUATE MACHINE MODEL OUTPUT FROM THE 1200 UTC CYCLE BEFORE
RENDERING A PROGNOSIS LATER THIS AFTERNOON.

THE DIGITAL FORECAST DATABASE HAS BEEN UPDATED...AND UPDATED DERIVED
PRODUCTS WILL BE FORTHCOMING WITH SLIGHT ADJUSTMENTS.
&&

.MARINE...
SMALL CRAFT SHOULD EXERCISE CAUTION OVER HAWK CHANNEL AND THE STRAITS
OF FLORIDA. WE RECEIVED A RECENT REPORT FROM A MOTOR VESSEL NEAR THE
VANDENBERG WRECK SOUTH OF KEY WEST INDICATING SEAS OF 3-4 FEET JUST
INSIDE THE REEF. THIS MAKES SENSE GIVEN THE WIND VELOCITIES/DURATION
AND FETCH. THEREFORE...A RANGE OF 2-4 FEET WILL BE INDICATED FOR
SEAS IN HAWK CHANNEL THIS AFTERNOON AND TONIGHT. A FEW MORE HEAVIER
SHOWERS WILL BE POSSIBLE LATE THIS AFTERNOON...ESPECIALLY BEYOND
ABOUT 20 NAUTICAL MILES SOUTH OF THE REEFS.
&&

.AVIATION...
INCREASING DEEP LAYER MOISTURE WILL BRING IMPROVING CHANCES OF RAIN
SHOWERS FOR THE NEXT 36 TO 48 HOURS. FOR THE AFTERNOON TODAY
HOWEVER...CIGS AND SHOWER ACTIVITY WILL BE PRIMARILY HIGH BASED AND
PRECIP AT THE SURFACE WILL BE SPOTTY AND LIGHT. OTHERWISE...VFR IS
EXPECTED TO PREVAIL WITH BREEZY EASTERLY TRADE WINDS.
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........KASPER
AVIATION/NOWCASTS.....MSB
DATA COLLECTION.......FUENTES

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Jun 9, 6:00 AM EDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
600 AM EDT THU JUN 9 2011

FLZ076>078-GMZ031>033-052>054-072>075-101000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
600 AM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

DUE TO EAST WINDS OF 15 TO 20 KNOTS ON THE FLORIDA STRAITS...A
SMALL CRAFT SHOULD EXERCISE CAUTION HEADLINE WILL LIKELY BE IN
PLACE.

ELSEWHERE...NO HAZARDOUS WEATHER IS ANTICIPATED ALONG THE ISLAND
CHAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRESH EAST BREEZES WILL PERSIST ON THE FLORIDA STRAITS
FRIDAY...BEFORE SLACKENING THEREAFTER. HENCE...A SMALL CRAFT SHOULD
EXERCISE CAUTION HEADLINE WILL LIKELY BE REQUIRED FRIDAY.

IN ADDITION...THUNDERSTORM CHANCES WILL INCREASE ACROSS THE FLORIDA
KEYS AND ADJACENT COASTAL WATERS ON FRIDAY AND ESPECIALLY FRIDAY
NIGHT AND SATURDAY...WITH A CHANCE FOR THUNDERSTORMS REMAINING IN
THE FORECAST THROUGH WEDNESDAY.

THE PRIMARY THUNDERSTORM HAZARD WILL BE CLOUD TO SURFACE
LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

APA

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.